Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 293, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 15, 2013, 5:38 PM CDT for Thomas County, Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2013, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 15, 2013, 6:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Thomas County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:45 PM CDT | HAIL 1 | 4 Wnw Colby, KS | HALF INCH TO ONE INCH HAIL FOUND COVERING THE GROUND. RELAYED VIA SPOTTERNETWORK. |
| Aug 15, 5:54 PM CDT | HAIL 0.88 | 5 N Levant, KS | HAIL COVERING THE GROUND |
| Aug 15, 6:03 PM CDT | HAIL 1 | 4 Wsw Levant, KS | FELL BETWEEN 603 AND 607 PM CDT. RELAYED VIA SPOTTERNETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KGLD 152238
SVRGLD
KSC193-152345-
/O.NEW.KGLD.SV.W.0293.130815T2238Z-130815T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM CDT THU AUG 15 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 645 PM CDT
* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF LEVANT...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEVANT...COLBY AND MINGO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3914 10114 3953 10139 3956 10139 3957 10119
3914 10081
TIME...MOT...LOC 2238Z 323DEG 24KT 3949 10127
HAIL...1.00IN
WIND...60MPH
$$
THEDE3 follow-up statements
904
WWUS53 KGLD 152252
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU AUG 15 2013
KSC193-152345-
/O.CON.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/
THOMAS KS-
552 PM CDT THU AUG 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN THOMAS
COUNTY UNTIL 645 PM CDT...
AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEVANT...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 545 PM CDT AN OFF DUTY NATIONAL WEATHER
SERVICE EMPLOYEE REPORTED ONE INCH DIAMETER HAIL FOUR MILES NORTH
NORTHWEST OF COLBY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEVANT...COLBY AND MINGO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3914 10114 3953 10139 3956 10139 3957 10119
3914 10081
TIME...MOT...LOC 2250Z 323DEG 24KT 3943 10121
HAIL...1.00IN
WIND...60MPH
$$
THEDE003
WWUS53 KGLD 152306
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT THU AUG 15 2013
KSC193-152345-
/O.CON.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/
THOMAS KS-
606 PM CDT THU AUG 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL THOMAS
COUNTY UNTIL 645 PM CDT...
AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEVANT...AND
MOVING SOUTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINGO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 42 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3914 10114 3940 10130 3944 10108 3914 10081
TIME...MOT...LOC 2306Z 343DEG 23KT 3931 10124
HAIL...1.00IN
WIND...60MPH
$$
THEDE694 WWUS53 KGLD 152336 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 536 PM MDT THU AUG 15 2013 KSC193-152346- /O.EXP.KGLD.SV.W.0293.000000T0000Z-130815T2345Z/ THOMAS KS- 636 PM CDT THU AUG 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL THOMAS COUNTY WILL EXPIRE AT 545 PM MDT/645 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3914 10114 3940 10130 3944 10108 3914 10081 TIME...MOT...LOC 2336Z 343DEG 23KT 3913 10117 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:24 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 15, 2:24 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 124 PM MDT THU AUG 15 2013 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1134 AM MDT THU AUG 15 2013 SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY WITH SYNOPTIC SCALE LIFT PROVIDED BY APPROACHING SHORTWAVE TROUGH EVIDENT IN WATER VAPOR NEAR THE BLACK HILLS...AMPLE MOISTURE IN THE LOW LEVELS AND MODERATE INSTABILITY FORECAST BY THE MODELS. ONE DIFFERENCE TODAY COMPARED TO RECENT WEEKS IS DEEP LAYER SHEAR...WHICH IS FORECAST TO INCREASE TO 40-50KTS THIS AFTERNOON. THIS WILL HAVE TWO CONSEQUENCES...STORMS WILL BE BETTER ORGANIZED WITH SUPERCELLS POSSIBLE AND ATTENDANT THREATS OF VERY LARGE HAIL AND TORNADOES...AND STORM MOTIONS WILL BE FASTER...RIGHT MOVERS WILL MOVE SOUTH AT NEAR 20KTS...REDUCING THE THREAT OF FLASH FLOODING. STORMS WILL DIMINISH LATE THIS EVENING WITH ONLY ISOLATED/WIDELY SCATTERED STORMS AFTER MIDNIGHT AS SEVERE THREAT WANES. FOG/STRATUS SEEM LIKE A GOOD BET OVERNIGHT WITH LIGHT UPSLOPE WINDS AT THE SURFACE AND PLENTY OF BOUNDARY LAYER MOISTURE...BURNING OFF FRIDAY MORNING. THE UPPER RIDGE WILL BUILD EASTWARD ACROSS THE ROCKIES ON FRIDAY WITH RISING 500MB HEIGHTS FORECAST...SUPPRESSING MOST IF NOT ALL CONVECTION. TEMPERATURES WILL CLIMB INTO THE UPPER 80S TO LOWER 90S WITH THE LACK OF CLOUD COVER AND WARMING MID LEVEL TEMPS ASSOCIATED WITH THE RIDGE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 124 PM MDT THU AUG 15 2013 MAIN BUT NOT HUGE FORECAST CONCERN IN THE SHORT TERM WILL BE TEMPERATURES...WHICH HAS NOT BEEN THE CASE FOR A WHILE. SATELLITE SHOWING LITTLE CHANGE FROM YESTERDAY WITH AN AMPLIFIED PATTERN FROM THE CENTRAL PACIFIC INTO EASTERN NORTH AMERICA. AREA IS UNDER NORTHWEST FLOW ALOFT AS RIDGE BEGINS TO BUILD IN BEHIND SHORTWAVE TROUGH THAT IS MOVING THROUGH TONIGHT. DRIER AIR AT ALL LEVELS IS MOVING IN FROM THE NORTH AND WEST. AT MID LEVELS...THE GFS AND SREF WERE DOING A LITTLE BETTER THAN THE REMAINING OUTPUT. SREF WAS DOING SLIGHTLY BETTER THAN THE CANADIAN AND THE ECMWF ON THE SURFACE WIND/PRESSURE FIELD. MODELS HAVING SOME DIFFICULTIES TO START OUT WITH THE LOW LEVEL THERMAL FIELD. THE CANADIAN AND GFS WERE DOING A LITTLE BETTER THAN THE UKMET ON THE LOW LEVEL THERMAL FIELD. FRIDAY NIGHT...RIDGE BUILDING IN ALOFT. LITTLE TO NO LIFT ALOFT WITH MUCH DRIER AIR MASS. ALSO MAIN SURFACE CONVERGENCE WEST OF AREA. SO DRY FORECAST CONTINUES. SOUTHERLY SURFACE WINDS BEGIN TO INCREASE... MAINLY LATE AND IN THE WEST. LIGHT WINDS EXIST IN THE EAST WITH BOUNDARY LAYER RH PROGS INDICATING INCREASE IN MOISTURE NEARING 100 PERCENT. SO AT THIS TIME INSERTED PATCHY FOG. SATURDAY/SATURDAY NIGHT...PATCHY FOG SHOULD BURN OFF BY MID MORNING. HEIGHTS ALOFT KEEP SLIGHTLY RISING OR STAY ABOUT THE SAME. MODELS SHOWING SOME VERY WEAK SHORTWAVE TROUGHS MOVING THROUGH. HOWEVER... LITTLE TO NO MOISTURE TO WORK WITH AS MAIN SURFACE CONVERGENCE REMAINS TO THE WEST. SO WILL KEEP THE FORECAST DRY. MADE LITTLE TO NO CHANGE WITH THE HIGH TEMPERATURES AS LATEST GUIDANCE AND BIAS ADJUSTMENT SUPPORT THE CURRENT TEMPERATURES. GUIDANCE IS WARMER FOR THE MINS AND MAKES SENSE WITH THE STRONGER WINDS. SUNDAY...DIFFERENCES IN HOW THE MODELS HANDLE THE RIDGING ALOFT START SHOWING UP THIS DAY...WHICH IS WHAT ALSO HAPPENED YESTERDAY. INFLUENCE OF THE RIDGE DOES BECOME STRONGER NO MATTER WHICH MODEL YOU CHOOSE WITH WHAT LIFT AND MOISTURE THERE WAS EVEN LESS. SURFACE CONVERGENCE REMAINS WEST SO WILL KEEP THE AFTERNOON DRY. SOUTH SOUTHEAST TO SOUTHEAST WINDS INCREASE WITH ONLY A SLIGHT INCREASE IN TEMPERATURES WHICH MAKES SENSE DUE TO THE SLIGHT UPSLOPE WIND DIRECTION. MADE LITTLE IF ANY ADJUSTMENTS TO THE MAXES. SUNDAY NIGHT THROUGH THURSDAY...NEW MODEL DATA CONTINUES TO SHOW BIG DIFFERENCES IN HOW THEY HANDLE THE POSITION AND AMPLITUDE OF THE UPPER RIDGE THAT WILL BE IN OUR AREA. THROUGH THE FIRST HALF OF THIS PERIOD...OUR AREA IS IN EITHER SOUTHWEST FLOW ALOFT AND POSSIBLE INFLUX OF SUBTROPICAL MOISTURE AND SHORTWAVES...RIDGE RIGHT ON TOP OF US WHICH MAKES PRECIPITATION CHANCES ZERO OR NEAR ZERO... AND RIDGE TO OUR WEST WITH SHORTWAVE TROUGHS IN NORTHERLY FLOW ALOFT. ECMWF IS STILL THE FURTHEST EAST WITH THE RIDGE. THE GFS IS NOW TRENDING MORE TOWARD THE ECMWF BUT IS STILL NOTICEABLY WEST OF THE ECMWF. THE CANADIAN IS EVEN MORE WEST THAN THE GFS. THROUGH THE LAST HALF OF THE PERIOD...ECMWF IS FURTHER EAST AND LEAVES AREA MORE OPEN TO SHORTWAVES AND SUBTROPICAL MOISTURE FROM THE SOUTHWEST. GFS IS FURTHER EAST AND CLOSER TO THE ECMWF AND STARTS SHOWING A SCENARIO SIMILAR TO THE ECMWF BUT IS NOT QUITE AS FAVORABLE. THE ENSEMBLE DATA WOULD TEND TO SUPPORT THE MORE WESTWARD SOLUTION. THE SHORTWAVES IN THIS FLOW ALONG WITH THE DETERMINISTIC QPF AND THE GEFS PROBABILITIES SUPPORT SLIGHT CHANCES OF PRECIPITATION ALONG THE WESTERN AND NORTHERN FRINGES OF THE UPPER RIDGE WHICH CORRESPONDS CLOSELY TO OUR WESTERN AND NORTHERN PORTIONS OF OUR FORECAST AREA. THE CRH_INIT GIVES ME THAT EXACT SCENARIO. ALSO PRECIPITATION CHANCES IN THIS SCENARIO USUALLY ARE GOVERNED BY SUBTLE/MESOSCALE DETAILS THAT CANNOT BE TAKEN INTO ACCOUNT THIS FAR OUT. SO SEE NO REASON TO CHANGE INIT PRECIPITATION CHANCES. THE CHANCES FROM THE INIT ARE LESS THAN THEY WERE YESTERDAY AND THAT MAKES SENSE. WOULD NOT BE SURPRISED TO SEE EVEN MORE DRYING. SO CONSEQUENTLY DID NOT MAKE CHANGES TO THE TEMPERATURES OR ANY OTHER PARAMETER DUE TO THE WIDE RANGE OF DEPICTED POSSIBILITIES. && .AVIATION....(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1113 AM MDT THU AUG 15 2013 SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY BRIEFLY IMPACT EITHER KGLD OR KMCK WITH FLIGHT CATEGORY RESTRICTIONS. SHEAR IS ADEQUATE TO SUPPORT SUPERCELLS...AND STRONGER STORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS. OVERNIGHT...LIGHT UPSLOPE WINDS AND RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN A GOOD CHANCE OF LOW CLOUDS AND/OR FOG...SLOWLY IMPROVING FRIDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...BULLER AVIATION...024
Hazardous weather outlook, Aug 15, 11:41 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT THU AUG 15 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT THU AUG 15 2013 /1141 AM CDT THU AUG 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT A TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED DAILY THUNDERSTORMS WILL RETURN TO THE CENTRAL HIGH PLAINS REGION EACH DAY FROM MONDAY THROUGH WEDNESDAY OF NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 15, 4:28 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM CDT THU AUG 15 2013
NEZ081-152200-
RED WILLOW-
428 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
BARTLEY BY 455 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4027 10019 4017 10019 4014 10029 4035 10054
4036 10053 4035 10030
TIME...MOT...LOC 2128Z 326DEG 21KT 4038 10042
THEDESpecial weather statement, Aug 15, 5:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 523 PM CDT THU AUG 15 2013 KSZ014-152300- THOMAS- 523 PM CDT THU AUG 15 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEVANT...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3927 10093 3921 10112 3942 10125 3947 10111 TIME...MOT...LOC 2223Z 335DEG 15KT 3939 10115 THEDE
Special weather statement, Aug 15, 5:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT THU AUG 15 2013
NEZ079-152300-
DUNDY-
435 PM MDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENDERS...OR 7 MILES WEST OF WAUNETA...MOVING
SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4033 10132 4022 10132 4014 10142 4032 10156
4035 10157 4035 10135
TIME...MOT...LOC 2235Z 322DEG 14KT 4039 10149
THEDELocal storm report, Aug 15, 5:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 8 W OBERLIN 39.82N 100.68W
08/15/2013 E1.00 INCH DECATUR KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND
&&
JJMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:06 PM CDT | Areal Flood Warning | GLD | Greeley | 3 hr |
| Aug 14, 10:44 PM CDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Aug 14, 11:16 PM CDT | Special Weather Statement | GLD | Cheyenne, Sherman | 29 min |
| Aug 14, 11:41 PM CDT | Special Weather Statement | GLD | Sherman | 34 min |
| Aug 15, 12:25 AM CDT | Special Weather Statement | GLD | Logan, Sherman, Wallace | 65 min |
| Aug 15, 5:23 PM CDT | Special Weather Statement | GLD | Thomas | 37 min |
| Aug 15, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 63 min |
| Aug 15, 6:17 PM CDT | Special Weather Statement | GLD | Graham | 28 min |
| Aug 15, 6:25 PM CDT | Special Weather Statement | GLD | Rawlins | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.